Alert archive / Arizona / High Wind Watches in 2010

High Wind Watch 2, NWS Tucson, AZ

March 29, 2010

NWS Tucson, AZ issued this high wind watch at Mar 29, 2010, 3:07 PM MST. It took effect at Mar 31, 2010, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2010, 3:07 PM MST (22:07 UTC)
In effect from
Mar 31, 2010, 11:00 AM MST
Expired
Mar 31, 2010, 2:11 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this high wind watch went out at Mar 29, 2:30 PM MST, 37 minutes earlier.

Area forecast discussion, Mar 29, 2:30 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST MON MAR 29 2010

.SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL BRING DRY CONDITIONS
WITH MUCH WARMER TEMPERATURES THROUGH TUESDAY. A RETURN TO WINDY
CONDITIONS IS ON TAP WEDNESDAY AS A STRONG PACIFIC LOW PRESSURE
SYSTEM APPROACHES THE AREA. THIS SYSTEM WILL ALSO BRING A CHANCE OF
VALLEY RAIN...THUNDERSTORMS AND MOUNTAIN SNOW MAINLY THURSDAY AND
FRIDAY...ALONG WITH CONSIDERABLY COOLER TEMPERATURES. HIGH PRESSURE
WILL THEN BRING DRIER AND WARMER WEATHER NEXT WEEKEND.

&&

.DISCUSSION...STRONG UPPER RIDGE IS CURRENTLY OVER THE SOUTHWEST
US...WHICH IS PROVIDING FOR A WARM AFTERNOON...AS TEMPERATURES ARE
RUNNING SEVERAL DEGREES ABOVE NORMAL. HIGH CLOUDINESS IS SPREADING
OVER THE RIDGE AND SOME OF THIS WILL SPREAD OVER SOUTHEAST ARIZONA
TONIGHT GIVING THE AREA PARTLY CLOUDY SKIES.

STRONG UPPER LOW PRESENTLY OFF THE NORTHERN BRITISH COLUMBIA COAST
WILL PUSH EAST ALLOWING ANOTHER LOW TO SWING SOUTHEAST TO NEAR
WASHINGTON WEDNESDAY AFTERNOON. A STRONG AND UNSEASONABLY DEEP
TROUGH WILL DEVELOP ALONG THE WEST COAST AS THE LOW MOVES SOUTHEAST.
THIS TROUGH WILL MOVE THROUGH ARIZONA THURSDAY AFTERNOON AND NIGHT.
HOWEVER...A VERY TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE AREA
WEDNESDAY AFTERNOON BETWEEN THE TROUGH AND DEPARTING RIDGE. 700 MB
WINDS FROM 30-60 KTS ARE PROGGED OVER THE AREA BY THE GFS WEDNESDAY
AFTERNOON AND EVENING. STRONG MIXING DURING THE AFTERNOON WILL
LIKELY HELP SOME OF THIS STRONG WIND ENERGY TO REACH THE
SURFACE...ALTHOUGH THE STRONGEST WINDS ARE LIKELY TO REMAIN ABOVE
4000 FEET. DUE TO THIS HAVE ISSUED A HIGH WIND WATCH FOR ALL AREAS
ABOVE 4000 FEET AND WIND ADVISORY FOR AREAS BELOW 4000 FEET.
SIGNIFICANT BLOWING DUST IS ALSO LIKELY WITH THE STRONG WINDS.
ADDITIONALLY...A VERY DRY AIRMASS WILL BE IN PLACE INITIALLY AND
WILL COMBINE WITH THE WINDS FOR SIGNIFICANT FIRE WEATHER CONCERNS
AND A FIRE WEATHER WATCH HAS BEEN ISSUED WEDNESDAY AFTERNOON MORE
INFORMATION IS DISCUSSED IN THE FIRE WEATHER SECTION.

GFS...EUROPEAN AND NAM ALL IN PRETTY GOOD AGREEMENT WITH SYSTEMS
TRACK AND TIMING. MOISTURE SEEMS TO BE THE HEAVIEST WITH NAM AND GFS
WHICH BOTH ARE VERY CONVECTIVE THURSDAY AFTERNOON. THERE WILL LIKELY
BE A THREAT FOR STRONG THUNDERSTORMS THURSDAY AFTERNOON WITH STRONG
WINDS AND SMALL HAIL THE MAIN THREATS. SNOW LEVELS WILL START OFF
QUITE HIGH WEDNESDAY NIGHT ABOVE 7000 FEET AND FALL RAPIDLY THURSDAY
TO 5000 FEET BY AFTERNOON...LEVELS COULD FALL TO 3500 FEET BY FRIDAY
MORNING. WILL HOLD OFF ON WINTER WEATHER PRODUCTS AS THE BEST
MOISTURE WITH THE SYSTEM WILL BE MOVING THROUGH DURING THE PEAK
HEATING HOURS THURSDAY...NOT A GOOD COMBINATION FOR ACCUMULATING
SNOW AND THERE IS SOME UNCERTAINTY AS TO HOW MUCH MOISTURE WILL BE
AVAILABLE AS THE SNOW LEVELS CRASH.

&&

.AVIATION...INCREASING HIGH LEVEL CIRRUS CLOUDS THE REST OF TODAY.
THESE CLOUDS WILL GENERALLY BE AT OR ABOVE 20K FT AGL. LIGHT SURFACE
WINDS WILL BECOME NWLY/NLY AT 10-15 KTS. TERRAIN DRIVEN WINDS LESS
THAN 10 KTS ARE EXPECTED AFTER 03Z TUESDAY...PERSISTING THROUGH 14Z
TUESDAY MORNING. INCREASING SURFACE WINDS ARE THEN FORECASTED
TUESDAY AFTERNOON...WITH VERY WINDY CONDITIONS ON TAP FOR
WEDNESDAY...WITH SUSTAINED SW WINDS AT 25 TO 30 KNOTS WITH GUSTS
APPROACHING 50 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE ALOFT WILL RESULT IN DRY CONDITIONS
WITH ABOVE NORMAL DAYTIME TEMPERATURES THROUGH LATE TUESDAY. LESS
WIND IS EXPECTED TODAY...BUT INCREASING WINDS ARE FORECASTED TUESDAY
AFTERNOON IN ADVANCE OF THE NEXT SYSTEM TO IMPACT THE DESERT
SOUTHWEST. ISOLATED REG FLAG CONDITIONS WILL BE POSSIBLE OVER
COCHISE COUNTY TUESDAY AFTERNOON. VERY WINDY CONDITIONS WILL THEN BE
ON TAP WEDNESDAY AS A STRONG PACIFIC STORM SYSTEM MOVES INTO THE
REGION. THIS SYSTEM WILL BRING A HIGH POTENTIAL FOR RED FLAG
CONDITIONS...MAINLY FOR FIRE WEATHER ZONE 148. THEREFORE...WILL
ISSUE A FIRE WEATHER WATCH FOR LATE WEDNESDAY MORNING THROUGH EARLY
WEDNESDAY EVENING FOR FIRE WEATHER ZONE 148...WHICH INCLUDES THE
COUNTIES OF COCHISE...SANTA CRUZ...EASTERN PIMA AND GRAHAM COUNTY
SOUTH OF THE GILA RIVER. THIS SYSTEM WILL ALSO BRING A CHANCE OF
VALLEY RAIN AND MOUNTAIN SNOW SHOWERS LATE WEDNESDAY THROUGH
FRIDAY...AS WELL AS CONSIDERABLY COOLER TEMPERATURES THURSDAY AND
FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM MST THURSDAY
FOR ELEVATIONS BELOW 4000 ALL ZONES.

HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR ELEVATIONS ABOVE 4000 FEET ALL ZONES.

FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING BELOW 6000 FEET FOR FIRE WEATHER ZONE 148.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 29, 8:03 AM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
803 AM MST MON MAR 29 2010

AZZ019-029>035-301515-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
803 AM MST MON MAR 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG TROUGH OF LOW PRESSURE WILL PASS THROUGH ARIZONA
WEDNESDAY AND THURSDAY...PRODUCING STRONG AND GUSTY SOUTHWEST
WINDS ACROSS THE AREA. SUSTAINED WIND SPEEDS OF 30 TO 40
MPH...WITH GUSTS AS HIGH AS 65 MPH WILL BE POSSIBLE. THESE GUSTY
WINDS MAY PRODUCE AREAS OF BLOWING DUST.

IN ADDITION...THE COMBINATION OF THESE STRONG WINDS AND LOW
RELATIVE HUMIDITIES MAY RESULT IN RED FLAG CONDITIONS ACROSS THE
AREA TUESDAY AND WEDNESDAY AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE SYSTEM THURSDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:48 PM MSTFire Weather WatchTWC24 hr
Mar 29, 3:07 PM MSTWind AdvisoryTWC53 hr

Nearby

High Wind Watches in Arizona, 2010Every high wind watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.